Alert archive / Montana / Lake Wind Advisories in 2018
Lake Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jul 9, 2018, 1:55 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jul 10, 2018, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2018, 1:55 PM MDT (19:55 UTC)
- In effect from
- Jul 10, 2018, 9:00 AM MDT
- Expired
- Jul 10, 2018, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS75 KMSO 091955 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 155 PM MDT Mon Jul 9 2018 MTZ003-102000- /O.NEW.KMSO.LW.Y.0002.180710T1500Z-180711T0200Z/ Flathead/Mission Valleys- 155 PM MDT Mon Jul 9 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY FOR FLATHEAD LAKE... The National Weather Service in Missoula has issued a Lake Wind Advisory for Flathead Lake...which is in effect from 9 AM to 8 PM MDT Tuesday. * Impacts/Timing: A cold front will produce gusty and changing winds Tuesday across Flathead Lake with quite turbulent wave conditions. * Winds: South winds will increase to 10 to 20 mph by mid morning and then shift to more westerly in the afternoon. Gusts to 30 mph can also be expected throughout the day. * Wave heights: Waves should increase to 1 to 2 feet, with local waves up to 3 feet on the central lake and eastern shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. Note...The experimental wave height forecasts are representative of the mid lake waters and downwind shores. Wave heights may be significantly less on upwind shores. && $$
1 follow-up statement
264 WWUS75 KMSO 110211 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 811 PM MDT Tue Jul 10 2018 MTZ003-110315- /O.EXP.KMSO.LW.Y.0002.000000T0000Z-180711T0200Z/ Flathead/Mission Valleys- 811 PM MDT Tue Jul 10 2018 ...LAKE WIND ADVISORY HAS EXPIRED FOR FLATHEAD LAKE... * Impacts/Timing: Winds have diminished across Flathead Lake, although a few gusts to 20 to 25 mph continue over Polson Bay. * Winds: West to northwest 10 to 15 mph with a few higher gusts, mainly for Polson Bay. * Wave heights: generally less than 1 foot. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jul 9, 1:54 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 9, 1:54 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Missoula MT
154 PM MDT Mon Jul 9 2018
.DISCUSSION...A pocket of moisture and instability will briefly
clip Lemhi County and southwest Montana early this evening
supporting isolated thunderstorms. Otherwise, a relatively warm
night is in store for the Northern Rockies.
A cold front will shift across north central Idaho late tonight
and western Montana Tuesday morning. Behind the front, breezy
conditions can be expected with quite turbulent conditions on area
lakes (especially Flathead Lake) due to changing directions and
gusty winds. Temperatures will cool to near normal Tuesday. A
weather disturbance will brush northwest Montana Tuesday and
produce scattered showers especially north of a line running from
Superior to Saint Ignatius to Swan Lake.
A dry westerly flow is expected Wednesday through Saturday.
Temperatures should again slowly heat up each day and be around 5
to 10 degrees above normal by Friday.
&&
.AVIATION...A pocket of moisture and instability will briefly
clip Lemhi County and southwest Montana early this evening
supporting isolated thunderstorms. KBTM and KSMN could possibly
see a storm in the vicinity of the airfields with strong gusty
winds until about 02z. A weather system and associated cold front
should move across the region Tuesday. Increasing winds can be
expected early Tuesday. In addition, local higher terrain
obscurations can be expected across northwest Montana during the
day.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 9 AM to 8 PM MDT Tuesday for Flathead
Lake in the Flathead/Mission Valleys.
ID...None.
&&Nearby
Lake Wind Advisories in Montana, 2018Every lake wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.